Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 307, NWS Omaha, NE

July 13, 2006Gage County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 13, 2006, 6:59 PM CDT for Gage County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2006, 6:59 PM CDT (23:59 UTC)
Expired
Jul 13, 2006, 7:32 PM CDT
In force
33 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Gage County, NE

The radar

The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:32 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 12.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:42 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 13, 2:42 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 PM CDT THU JUL 13 2006

.DISCUSSION...

MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF
CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON.
ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED
SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE
BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING
THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR
TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER
WATCH ALREADY IN PLACE TILL 03Z TONIGHT.

FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA
THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE
ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING.
FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT.
MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY
WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH
QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO
THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES
DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM
WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE
PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST
LOCATIONS.

IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS
AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY
NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH
THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO
12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT
ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL
THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED
ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH
PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET
KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT
DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS.
BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER
MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL
GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST
WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT
PCPN OVER THE CWA DURING THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jul 13, 6:06 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
606 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
606 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS ARE ONGOING OVER PARTS OF THE OUTLOOK AREA.
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE THE PRIMARY
HAZARDS. SEVERE THUNDERSTORM WATCH #594 IS IN EFFECT UNTIL 10PM.
SEVERE THUNDERSTORM WATCH #597 IS IN EFFECT UNTIL MIDNIGHT.

THE FIRST WEATHER DISTURBANCE IS MOVING THROUGH AND A SECOND
DISTURBANCE WILL MOVE THROUGH THIS EVENING AND OVERNIGHT. THESE
DISTURBANCES WILL ACT ON VERY MOIST AND UNSTABLE CONDITIONS
PRODUCING SEVERE WEATHER ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT
INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST
PART OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS HAVE BEEN ACTIVATED.  SPOTTERS ARE ENCOURAGED TO
REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE AT OMAHA.

ZAPOTOCNY

In the hours before

Local storm report, Jul 13, 6:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             BEATRICE                40.27N 96.75W
07/13/2006  E2.50 INCH       GAGE               NE   EMERGENCY MNGR

0410 PM     TSTM WND DMG     PLATTSMOUTH             41.01N 95.89W
07/13/2006                   CASS               NE   LAW ENFORCEMENT

            TREES DOWN, TRAILER HOME MOVED OFF FOUNDATION

0539 PM     TSTM WND DMG     2 NE ELMWOOD            40.86N 96.27W
07/13/2006                   CASS               NE   EMERGENCY MNGR

            7 POWER LINES DOWN, POWER OUT

&&

VEGH
Local storm report, Jul 13, 6:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 S BURR                40.52N 96.30W
07/13/2006  E0.75 INCH       JOHNSON            NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 6:33 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
633 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 SE BEATRICE           40.25N 96.72W
07/13/2006  E1.75 INCH       GAGE               NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 6:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             4 S STERLING            40.40N 96.38W
07/13/2006  E0.75 INCH       JOHNSON            NE   PUBLIC

&&

VEGH
Special weather statement, Jul 13, 6:51 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
651 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140145-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
651 PM CDT THU JUL 13 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

PARAMETERS ARE BCMG MORE FVRBL FOR SUPERCELL STMS ACRS SERN
NEBRASKA.  STG LO LVL MESOCYCLONE WITH 56 KTS GATE TO GATE SHEAR
OVR SERN GAGE COUNTY PROMTED THE TORNADO WARNINGS.  0-3 KM STORM
RELATIVE HELICITY HAS INCRD TO 250 ACRS SERN NEBRASKA.  BULK
RICHARDSON SHEAR HAS ALSO INCREASED TO 40-50 KTS.

THE NEXT AREA OF TSTM ACTIVITY HAS DVLPD ON CNVGNC FM OLD OUTFLOW
FROM THE EARLIER BOW ECHO COMPLEX.  THIS ACTVTY OVR DODGE AND
CUMING CNTYS IS MOVG SEWD AND IS MAINLY A LRG HAIL THREAT.

THIRD AREA OF CNVTN IS ALONG DYNAMIC DRYLINE THAT IS MOVING SEWD
ACRS CNTRL SD AND NERN NEBRASKA. ISOLD LRG HAIL STMS MAY OCR AHD OF
DRYLN.  ATTM THERE IS AN ISOLD CELL IN HOLT CNTY AND MAY AFFECT
KNOX AND ANTELOPE CNTYS DURG THE NXT CPL OF HRS.

SMITH
Local storm report, Jul 13, 6:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
653 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             FREMONT                 41.44N 96.49W
07/13/2006  E0.75 INCH       DODGE              NE   NWS EMPLOYEE

&&

VEGH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:39 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton51 min
Jul 13, 1:56 PM CDTSevere Thunderstorm WarningOAXPlatte34 min
Jul 13, 2:10 PM CDTSevere Thunderstorm WarningOAXColfax50 min
Jul 13, 2:26 PM CDTSevere Thunderstorm WarningOAXButler35 min
Jul 13, 2:32 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders43 min
Jul 13, 2:57 PM CDTSevere Thunderstorm WarningOAXDouglas48 min
Jul 13, 3:06 PM CDTSevere Thunderstorm WarningOAXSarpy39 min
Jul 13, 3:08 PM CDTSevere Thunderstorm WarningOAXWashington37 min
Jul 13, 3:16 PM CDTSevere Thunderstorm WarningOAXSaunders29 min
Jul 13, 3:40 PM CDTSevere Thunderstorm WarningOAXCass50 min
Jul 13, 3:44 PM CDTSevere Thunderstorm WarningOAXSaunders46 min
Jul 13, 3:45 PM CDTSevere Thunderstorm WarningOAXSarpy30 min
Jul 13, 3:59 PM CDTSevere Thunderstorm WarningOAXSeward31 min
Jul 13, 4:16 PM CDTSevere Thunderstorm WarningOAXLancaster44 min
Jul 13, 4:24 PM CDTSevere Thunderstorm WarningOAXCass51 min
Jul 13, 4:33 PM CDTSevere Thunderstorm WarningOAXSarpy27 min
Jul 13, 5:00 PM CDTSevere Thunderstorm WarningOAXOtoe45 min
Jul 13, 5:08 PM CDTSevere Thunderstorm WarningOAXCass52 min
Jul 13, 5:14 PM CDTSevere Thunderstorm WarningOAXLancaster24 min
Jul 13, 5:40 PM CDTSevere Thunderstorm WarningOAXOtoe38 min
Jul 13, 5:48 PM CDTSevere Thunderstorm WarningOAXGage42 min
Jul 13, 5:48 PM CDTSevere Thunderstorm WarningOAXJohnson42 min
Jul 13, 5:58 PM CDTSevere Thunderstorm WarningOAXColfax, Stanton32 min
Jul 13, 6:07 PM CDTSevere Thunderstorm WarningOAXCuming38 min
Jul 13, 6:22 PM CDTSevere Thunderstorm WarningOAXGage38 min
Jul 13, 6:23 PM CDTSevere Thunderstorm WarningOAXJohnson37 min
Jul 13, 6:29 PM CDTSevere Thunderstorm WarningOAXDodge61 min
Jul 13, 6:32 PM CDTSevere Thunderstorm WarningOAXKnox30 min
Jul 13, 6:36 PM CDTTornado WarningOAXGage39 min
Jul 13, 6:38 PM CDTSevere Thunderstorm WarningOAXLancaster16 min
Jul 13, 6:49 PM CDTTornado WarningOAXPawnee41 min
Jul 13, 6:57 PM CDTSevere Thunderstorm WarningOAXSaunders48 min
Jul 13, 3:30 PM CDTSevere Thunderstorm WarningOAXPottawattamie45 min
Jul 13, 4:12 PM CDTSevere Thunderstorm WarningOAXPottawattamie63 min
Jul 13, 4:28 PM CDTSevere Thunderstorm WarningOAXFremont47 min
Jul 13, 4:39 PM CDTSevere Thunderstorm WarningOAXMontgomery, Page51 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.